Alert archive / Maine / Gale Warnings in 2022
Gale Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 20, 2022, 8:35 AM EST. It took effect at Feb 20, 2022, 7:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 8:35 AM EST (13:35 UTC)
- In effect from
- Feb 20, 2022, 7:00 PM EST
- Expired
- Feb 21, 2022, 6:18 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
127 WHUS71 KCAR 201335 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 835 AM EST Sun Feb 20 2022 ANZ050>052-202145- /O.CAN.KCAR.GL.W.0012.000000T0000Z-220220T1500Z/ /O.NEW.KCAR.GL.W.0013.220221T0000Z-220221T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 835 AM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
341 WHUS71 KCAR 202034 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 334 PM EST Sun Feb 20 2022 ANZ050>052-210445- /O.CON.KCAR.GL.W.0013.220221T0000Z-220221T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 334 PM EST Sun Feb 20 2022 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
417 WHUS71 KCAR 210144 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 844 PM EST Sun Feb 20 2022 ANZ050>052-210945- /O.CON.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 844 PM EST Sun Feb 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 to 45 kt and seas 8 to 13 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ VJN
157 WHUS71 KCAR 210848 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 348 AM EST Mon Feb 21 2022 ANZ050>052-211200- /O.CON.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 348 AM EST Mon Feb 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
239 WHUS71 KCAR 211118 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 618 AM EST Mon Feb 21 2022 ANZ052-211400- /O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ /O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 618 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-211800- /O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/ /O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 618 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 20, 6:14 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 20, 6:14 AM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Caribou ME 614 AM EST Sun Feb 20 2022 .SYNOPSIS... High pressure will slide south of the area today. A warm front will lift north of the region tonight. A cold front will cross the region Monday then stall across the Gulf of Maine Monday night. Low pressure will approach Tuesday into Tuesday night then cross the region Wednesday. High pressure will build across the region Thursday. && .NEAR TERM /THROUGH TONIGHT/... 6 AM Update...The sky has become mostly clear across the area and forecast remains on track. Made some minor adjustments to temps early this morning. Otherwise, no major changes this hour. Low pressure sliding east of the area this morning combined with high pressure building into the Mid-Atlantic region will bring a mostly sunny, breezy and cold morning. Clouds will increase this afternoon as a return southwesterly flow behind the high combines with a warm front lifting to our north. Some snow showers are likely across the far north late this afternoon into this evening as the warm front lifts north of our region. Otherwise, this evening will be cloudy across the north and partly cloudy Downeast. A southwesterly breeze will continue overnight ahead of an approaching cold front. Any snow showers across the north should taper off later in the evening. Some spotty snow showers will be possible over the northwest later tonight ahead of the approaching cold front. && .SHORT TERM /MONDAY THROUGH TUESDAY/... The cold front will cross the region Monday with mostly cloudy skies north, partly sunny/mostly cloudy Downeast. Could also have a chance of snow showers across mostly the north and mountains. The front will stall across the Gulf of Maine Monday night. Expect mostly cloudy skies Monday night. Could also have a chance of snow across northern areas. Low pressure will approach from the southwest later Tuesday, cross the region Tuesday night through early Wednesday, then exit across the Maritimes later Wednesday. The approaching low will initially draw the stalled front northward in advance of the low, then draw the front back south in the form of a cold front in the wake of the low. However, the exact track of the low is still uncertain. Precipitation will develop across the region Tuesday mostly in the form of snow, though a wintry mix or rain could begin to occur Downeast late. The extent to which the front is drawn northward will depend on the eventual track of the low. Precipitation types/amounts will be dependent on the eventual track of the low and northern extent of the front. Temperatures should warm Tuesday night, allowing a transition to rain across Downeast areas with snow or a wintry mix across central and northern portions of the region. A more northerly low track could even allow rain to reach northern areas. A more southerly track would tend keep precipitation more in the form of snow across northern areas. Expect above normal level temperatures Monday in advance of the cold front. Temperatures Tuesday will be dependent on the location of the front moving north. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The low exits across the Maritimes Wednesday drawing the front back south in the form of a cold front. Snow/rain showers north, rain showers Downeast, will persist early Wednesday then diminish during the afternoon in the wake of the exiting low. High pressure will build across the region Thursday with mostly sunny skies. High pressure will remain ridged north and west of the region Friday while low pressure tracks south of the Gulf of Maine. The exact track of the low will determine the northern extent of the precipitation shield with the low. Precipitation will be in the form of snow. The better precipitation chances will occur Downeast, closest to the low track. Lesser precipitation chances will exist northward across the remainder of the forecast area. The least snow chances will occur across northern areas, closest to high pressure. Accumulating snow is likely Friday, though amounts will be dependent on the eventual low track. High pressure will build across the region Saturday with mostly/partly sunny skies. Expect above normal level temperatures Wednesday, with temperatures dependent on the track of the low. Expect below normal level temperatures Thursday through Saturday. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR Today. Gusty NW winds early, diminishing around midday and becoming SW this afternoon. MVFR across the far north this evening. Otherwise, VFR across central and southern areas tonight. SW winds. SHORT TERM: Monday...VFR/MVFR. A chance of snow showers mostly north. South/southwest winds 10 to 15 knots, becoming north/northwest. Monday night...VFR/MVFR. A chance of snow, mostly north. North/northeast winds around 10 knots. Tuesday...VFR/MVFR early, lowering to IFR/LIFR with developing snow. Snow possibly transitioning to a wintry mix or rain Downeast late. East/northeast winds 10 to 15 knots with gusts up to 20 knots. Tuesday night...IFR/LIFR. Snow or a wintry mix north, a wintry mix or rain Downeast. Wind speeds/directions dependent on the eventual track of low pressure. Wednesday...IFR/LIFR early. VFR/MVFR late. Snow or a wintry mix north, a wintry mix or rain Downeast, early. Snow showers north, rain/snow showers Downeast during the afternoon. Wind speeds/directions dependent on the eventual track of low pressure. Wednesday night...VFR/MVFR north. VFR Downeast. West/northwest winds 10 to 20 knots with gusts up to 25 to 30 knots. Thursday...VFR. Northwest/west winds 10 to 15 knots with gusts up to 25 knots. && .MARINE... NEAR TERM: A gale will continue into mid morning for gusty NW winds. The winds will diminish around midday, then increase to gale again this evening in gusty SW winds. Seas will be around 7 ft early this morning, dropping to 4 ft late today then increasing up to 10 ft late tonight in response to the southwesterly winds. SHORT TERM: Gale force wind gusts possible early Monday. Small craft advisory conditions later Monday into Tuesday. Gale force wind gusts Tuesday night. Rain developing Tuesday afternoon, then persisting Tuesday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 10 AM EST this morning for ANZ050>052. && Near Term...Bloomer Short Term...Norcross Long Term...Norcross Aviation...Bloomer/Norcross Marine...Bloomer/Norcross
Hazardous weather outlook, Feb 20, 3:58 AM EST, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 358 AM EST Sun Feb 20 2022 MEZ001>006-010-011-015>017-029>032-210900- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 358 AM EST Sun Feb 20 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow or a wintry mix is expected across northern areas, with a wintry mix or rain Downeast, Tuesday into Wednesday. Precipitation amounts/types Tuesday into Wednesday will be dependent on the eventual track of low pressure which remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210900- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 358 AM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 20, 7:49 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
749 AM EST SUN FEB 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM SNOW 1 ESE MEDDYBEMPS 45.03N 67.33W
02/20/2022 M2.5 INCH WASHINGTON ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:27 PM EST | Special Weather Statement | CAR | Washington | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.